Douglas S. Paauw, MD

Disclosures

March 04, 2015

Why the Sudden INR Increase?

A 76-year-old man is admitted with increasing shortness of breath. He has a long history of chronic obstructive pulmonary disease (COPD) and has had a recent productive cough. He is admitted to the hospital and treated with amoxicillin, prednisone, codeine, and albuterol.

His medical history is notable for atrial fibrillation, hypertension, COPD, and gastroesophageal reflux disease. His current medications include metoprolol, warfarin, pantoprazole, and lisinopril. His most recent international normalized ratio (INR) obtained 2 weeks ago was 2.2; on hospital day 6, it has almost doubled to 4.3.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....